Post to Forum

Under eyes crepey after using Retin-A

  • obeesmom
  • torrance, ca
  • 4 years ago

I've used Retin A under my eyes every night for 3 nights trying to get rid of the crepiness & moderate lines, but now the area from the inner corner to my cheek is even more crepey, with what look like enlarged skin cells...There's no redness, but I applied Burt's Bees moisturizer with royal jelly, which is soothing but has done nothing to get rid of the crepiness. How do I fix this and will it get better if I continue using it? I've read some people say it never gets better under the eyes...

View 1 doctor answer to Wrinkles Around Eyes After Retin-A?

Comments (14)

Sort by

The results are subtle but worth it!
  • Reply
Thank you Lisa Penn! So you have seen subtle results from Retin A under your eyes? Less wrinkling? How long have you been using it under the eyes?
I have been using it for decades. The effects are subtle in that it serves to promote collagen growth and stave off some wrinkling. However, it isn't dramatic so I recently had Total fx which removed about 80% of my under eye crepiness.
I wish I could find definitive proof that Retin A actually works for wrinkles under they eyes. I can't find any before/after photos posted anywhere that shows actual results. This concerns me since there does seem to be two schools of thought on this. Does ANYONE have proof personally that Retin A has indeed worked for them and improved their under eye wrinkling? I would love to hear/see if so.
  • Reply
You have to give Retin-A several weeks to 3 months to do it's thing. My pet peeve is people who post things after a few days... Retin-A is a deep cell exfoliator. It's 1st act of business will be to dry your skin out, which leads to an awful looking dull / flaky face. My derm recommended lowering my use from nightly to 1-3x weekly to calm the redness and irritation. I've been using Tazorac for 7 weeks and am loving the effects on my acne, scaring, hyperpigmentation, and lines. I use it approx 3 times a week, and am using a scrub in the AM to prep my face for the day. I also used it for a year in 2010 in a different Rx brand. Keep in mind, this product isn't going to do much for you if you're slathering on pore clogging and skin damaging chemicals in the form of cosmetics, lotions, etc. Please check your ingredients. My derm said that even certain brands of Retin-A have damaging ingredients, which is why she specifically chose Taz.
  • Reply

Am considering starting Retin A. How long does the redness and peeling normally last and just how noticable is it.

  • Reply
Depending on your skin type, the redness and peeling (I called it "fuzz muzzle" around my mouth) can last for a couple of months but after that if you continue regular use should will be pleased with the results. It won't be a dramatic change but will stave off the signs of aging to a good degree over time.
If you use retin A not in the correct way it can accelerate aging and do the opposite of what you want. How do we know if all this redness is the normal stage of skin getting used to the product, or if it is in fact damaging our skin? Is it normal skin feels like its burning after using retin A? And is it ok to use it say only two nights a week? Will you still get results? I know a lot of people say not to use it under the eye, or use the tiniest amount only and apply a heavy but natural moisturizer on top with not many ingredients, such as a pure ceramide cream i guess...
  • Reply
Retin A does not "accelerate aging" nor do the opposite of what it is intended to do.
Just started using last week and I am having the same under eye thing! I am so glad I found this post. I am in my mid 30's and trying to stick to a 4-5 week plan (for discoloration and fine lines). I always give up after a week of dealing with the terrible peeling and redness. I am determined this time!
  • Reply
You might also start by using a lower percentage of retinoic acid in your Retin-A (.025%), then build up to .1%. Make sure your skin is clean and dry before applying because damp skin can cause a reaction. So, wait 30 minutes or so. Most importantly, don't go in the sun because it will react and you'll have even more irritation! You can do this! :-)) Just make it a nightly habit.

What LisaPenn wrote is right on!

I feel for you, I was tempted to quit it also, but was determined to push through - my skin has gotten used to it & I'm glad I did stick with it!! As much as it sucks now, try to keep the long term goal in mind, and don't forget sunblock. :)

Hello I have been reading through your forums about Obagi and Retin-A use. I have been using the skin care regime for three days now for aging spots, uneven texture and little bumps on my face. My breakouts are not bad. One small to moderate size pimple around the time of the month but not so often. My question is while others experience a heavy breakout in the first weeks of treatment, do you think I will do the same? I'm just scared to death that may happen to me as well, since it seems to be one of the many symptoms everyone experiences in the use of the Obagi and Retin-A. I am using 0.1% Retin-A. I have peeling and a mild sun burn look on day three. however I do have burning sensation whille applying anything on my face. Im moisturizing heavily and I use Aveeno SPF 85 over the Obagi sunscreen provided by the system. I'm truly scared of what may happen but I would like to continue the treatment because I do see a difference in the overall tone and texture of my face although I'm in only for three days. Do you have any suggestions to minimize the burning?

Only using it for 3 nights is only going to dry out the skin, not showing true effects of Retin-A which takes many months. You need to moisturize heavily with a cream, not a wax like Burts Bees.
  • Reply